Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 12, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jan 26, 2014, 1:01 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2014, 1:01 PM EST (18:01 UTC)
- Expired
- Jan 26, 2014, 4:03 PM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
949 WHUS71 KBOX 261801 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 101 PM EST SUN JAN 26 2014 ANZ250-254-270215- /O.EXP.KBOX.GL.W.0007.000000T0000Z-140126T1800Z/ /O.EXA.KBOX.SC.Y.0011.000000T0000Z-140128T0000Z/ /O.CON.KBOX.UP.Y.0005.000000T0000Z-140126T2000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. * FREEZING SPRAY...AREAS OF MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ ANZ230-270000- /O.EXP.KBOX.SC.Y.0011.000000T0000Z-140126T1800Z/ /O.NEW.KBOX.SC.Y.0012.140126T1801Z-140127T0000Z/ BOSTON HARBOR- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-261915- /O.EXP.KBOX.SC.Y.0011.000000T0000Z-140126T1800Z/ NARRAGANSETT BAY- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$ ANZ232>234-270215- /O.CON.KBOX.SC.Y.0011.000000T0000Z-140128T0000Z/ /O.CON.KBOX.UP.Y.0005.000000T0000Z-140126T2000Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 5 FEET. * FREEZING SPRAY...AREAS OF MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-270215- /O.CON.KBOX.SC.Y.0011.000000T0000Z-140128T0000Z/ /O.CON.KBOX.UP.Y.0005.000000T0000Z-140126T2000Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. * FREEZING SPRAY...AREAS OF MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ ANZ235-237-270215- /O.CON.KBOX.SC.Y.0011.000000T0000Z-140128T0000Z/ /O.CON.KBOX.UP.Y.0005.000000T0000Z-140126T2000Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. * FREEZING SPRAY...AREAS OF MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-270215- /O.CON.KBOX.SC.Y.0011.000000T0000Z-140128T0000Z/ /O.CON.KBOX.UP.Y.0005.000000T0000Z-140126T2000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 101 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... ...FREEZING SPRAY ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. * FREEZING SPRAY...AREAS OF MODERATE FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A FREEZING SPRAY ADVISORY MEANS THAT LIGHT TO MODERATE ACCUMULATION OF ICE IS EXPECTED ON VESSELS. OPERATING A VESSEL IN FREEZING SPRAY CAN BE HAZARDOUS. IT IS RECOMMENDED THAT VESSELS BE PREPARED TO TAKE APPROPRIATE COUNTER MEASURES BEFORE PUTTING TO SEA OR ENTER THE ADVISORY AREA. THE COAST GUARD URGES MARINERS TO ENSURE THEIR LIFE SAVING EQUIPMENT REMAINS FREE OF ICE. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
683 WHUS71 KBOX 262103 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EST SUN JAN 26 2014 ANZ230-270515- /O.CAN.KBOX.SC.Y.0012.000000T0000Z-140127T0000Z/ /O.EXB.KBOX.SC.Y.0011.140127T1600Z-140128T0800Z/ BOSTON HARBOR- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM MONDAY TO 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM MONDAY TO 3 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 2 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ236-270515- /O.EXB.KBOX.SC.Y.0011.140126T2300Z-140128T0800Z/ NARRAGANSETT BAY- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM EST TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-270515- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-140128T1100Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ232>234-270515- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-140128T1100Z/ NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-270515- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-140128T1100Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...WEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231-251-270515- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-140128T1100Z/ CAPE COD BAY-MASSACHUSETTS BAY AND IPSWICH BAY- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-254-270515- /O.EXT.KBOX.SC.Y.0011.000000T0000Z-140128T1100Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 403 PM EST SUN JAN 26 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 12:50 PM EST, 11 minutes earlier.
Area forecast discussion, Jan 26, 12:50 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EST SUN JAN 26 2014
.SYNOPSIS...
AN ARCTIC FRONT WILL MOVE THROUGH THE REGION THIS MORNING FOLLOWED
BY MUCH COLDER TEMPERATURES TODAY. ANOTHER BRIEF WARMUP AND
SCATTERED SNOW/RAIN SHOWERS MONDAY BEFORE A SECOND ARCTIC FRONT
BRINGS A SHOT OF VERY COLD AIR TUE AND WED. MODERATING
TEMPERATURES ARE EXPECTED FOR THE END OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1245 PM UPDATE...
SCT CU DEVELOPING ACROSS THE REGION EXPECTED TO INCREASE IN
COVERAGE ESPECIALLY IN THE INTERIOR...WHILE MID CLOUDS
APPROACHING FROM THE WEST WILL BE OVERSPREADING SNE THROUGH THIS
EVENING. CURRENT FORECAST ON TRACK.
PREVIOUS DISCUSSION...
SKC ACROSS MUCH OF SNE THIS MORNING...WITH EXCEPTION OF SOME
OCEAN CLOUDS SKIRTING THE S COAST AND ISLANDS. CROSS SECTIONS
INDICATE ENOUGH LOW LEVEL MOISTURE FOR SCT-BKN CU DEVELOPING
DURING THE AFTERNOON ALONG WITH SOME MID LEVEL CLOUDS MOVING IN
FROM THE WEST. TREND WILL BE FOR INCREASING CLOUD COVER DURING THE
AFTERNOON.
GUSTY WINDS WILL DIMINISH THIS AFTERNOON AND BACK TO THE SW AS
GRADIENT RELAXES WITH SFC RIDGE MOVING ACROSS THE REGION. RAISED
MAX TEMPS A FEW DEGREES AS CORE OF COLDEST AIR BEGINS LIFTING OUT
THIS AFTERNOON. TEMPS WILL RANGE FROM MID TEENS NW HIGHER TERRAIN
TO LOW/MID 20S COASTAL PLAIN. WIND CHILL ADVISORY WAS CANCELLED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...WINDS SHIFT BACK TO THE SOUTHWEST AS LOW PRESSURE MOVES
INTO SOUTHERN ONTARIO. TEMPERATURES WILL WARM THROUGH THE
NIGHT...WITH LOWS MUCH WARMER THAN THIS MORNINGS LOWS. AS WARM
MOIST AIR RIDES IN ON THESE SOUTHWESTERLY WINDS...EXPECT AN INCREASE
IN CLOUDS. PRECIP IS FORECAST TO REMAIN MAINLY OVER CENTRAL AND
NORTHERN NEW ENGLAND. HOWEVER...CANNOT RULE OUT A FEW SNOW SHOWERS
MAINLY NORTH OF THE PIKE OVERNIGHT.
MONDAY...SHOULD BE ANOTHER DAY VERY SIMILAR TO SATURDAY WITH SHOWERS
AND SOMEWHAT WARMER TEMPERATURES. EXPECT HIGH TEMPERATURES TO CLIMB
INTO THE LOW 40S ACROSS THE COASTAL PLAIN AND INTO THE MID TO UPPER
30S ACROSS THE INTERIOR. THEREFORE...EXPECT A MIX OF RAIN AND SNOW
SHOWERS WITH RAIN SHOWERS MORE LIKELY ON THE COASTAL PLAIN AND SNOW
INTERIOR. AS LOW PRESSURE MOVES THROUGH QUEBEC TO THE MARITIMES AND
A COLD FRONT MOVES THROUGH SOUTHERN NEW ENGLAND...SHOWERS WILL COME
TO AN END AND COLD AIR WILL RETURN. SNOWFALL ACCUMULATIONS WILL
AGAIN BE LIGHT WITH LESS THAN AN INCH OF SNOW EXPECTED.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MODELS...26/00Z MODELS ARE IN DECENT OVERALL AGREEMENT WITH THEIR
SYNOPTIC EVOLUTION THROUGH MID WEEK. EVEN THEN...THE GUIDANCE
GENERALLY AGREES ON WHAT SHOULD HAPPEN...JUST NOT AS MUCH WITH
WHEN IT WOULD HAPPEN. WILL USE THE MODEL CONSENSUS TO TREND THE
EXISTING FORECAST TO MITIGATE THESE TIMING DIFFERENCE TOWARD THE
END OF THIS WEEK.
OVERVIEW...STRONG UPPER LOW NEAR JAMES BAY RETREATS NORTH THROUGH
LABRADOR TOWARD MIDWEEK. A WEAKER UPPER LOW MOVES INTO THE JAMES
BAY REGION LATE THIS WEEK. THIS WILL BE A KEY TO THE OVERALL FLOW
PATTERN FOR SOUTHERN NEW ENGLAND HEADING INTO THIS WEEKEND...AND
HOW QUICKLY THE ARCTIC AIR IS MODIFIED TO MORE SEASONABLE
TEMPERATURES.
DAILIES...
MONDAY NIGHT THROUGH THURSDAY...COLD AIR BEGINS TO ARRIVE MONDAY
NIGHT...AND LASTS THROUGH THIS PERIOD. TUESDAY AND WEDNESDAY WIND
CHILL VALUES MAY APPROACH ADVISORY CRITERIA. HIGH PRESSURE ALONG
THE MID ATLANTIC COAST SHOULD KEEP THIS PERIOD DRY.
FRIDAY...TIMING DIFFERENCES RESULT IN FAIRLY MINOR DIFFERENCES
BETWEEN THE ECMWF AND GFS. BOTH MODELS SWING A SURFACE TROUGH
ACROSS SOUTHERN NEW ENGLAND. WE HAVE KEPT POPS RATHER LOW AT THIS
TIME GIVEN THE DEPTH OF DRY AIR EXPECTED TO BE IN PLACE...WITH
HIGHER POPS OVER THE COASTAL WATERS.
SATURDAY...A LOW PRESSURE MOVING EAST FROM THE OHIO VALLEY MAY
ARRIVE LATE IN THE DAY. BASED ON ITS CURRENT PROJECTED TRACK...IT
LOOKS LIKE A SNOW TRANSITIONING TO RAIN EVENT. HOWEVER...THIS IS
NEARLY SEVEN DAYS OUT...SO THE DETAILS MAY CHANGE.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...VFR. WIND GUSTS TO 25 KT EAST SLOWLY DIMINISHING.
TONIGHT...HIGH CONFIDENCE. MAINLY VFR CIGS...BUT POCKETS OF MVFR
POSSIBLE FAR N ALONG WITH A FEW SNOW SHOWERS. DIMINISHING WIND.
MONDAY...MODERATE CONFIDENCE. SCT -SHSN/-SHRA LIKELY MOVING WEST
TO EAST ACROSS THE REGION ASSOCD WITH A STRONG COLD FRONT. A
PERIOD OF MVFR LIKELY AS PRECIP MOVES THROUGH...ESPECIALLY
INTERIOR. SW GUSTS TO 25 KT NEAR THE COAST...THEN W/NW WIND GUSTS
TO 25 KT DEVELOPING IN THE AFTERNOON AFTER FROPA.
MONDAY NIGHT...MODERATE CONFIDENCE. MAINLY VFR...BUT POCKETS OF
MVFR CIGS POSSIBLE IN THE BERKSHIRES.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF. A PERIOD OF MVFR CIGS
POSSIBLE MONDAY ALONG WITH A FEW SNOW SHOWERS.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
HIGH CONFIDENCE. MAINLY VFR WITH HIGH PRESSURE.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
TODAY...HIGH CONFIDENCE. GALE WARNINGS EASTERN WATERS WILL LIKELY
BE CONVERTED TO SMALL CRAFT ADVISORIES AT 1 PM AS WINDS DIMINISH
THIS AFTERNOON. WINDS WILL BE GRADUALLY DIMINISH BELOW 25 KT THIS
AFTERNOON BUT SEAS WILL REMAIN ABOVE 5 FT. THE LULL IN THE WIND
WILL BE TEMPORARY AS SW WINDS INCREASE TONIGHT. AREAS OF FREEZING
SPRAY WILL CONTINUE INTO THE AFTERNOON.
TONIGHT AND MONDAY...HIGH CONFIDENCE. SMALL CRAFT ADVISORIES WILL
BE NECESSARY ON ALL THE WATERS FOR SOUTHWESTERLY WINDS GUSTING UP
TO 30 KTS AND SEAS ABOVE 5 FEET. LIGHT FREEZING SPRAY IS POSSIBLE
ON THE NORTHEASTERN OUTER WATERS TONIGHT.
OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...
A COLD FRONT CROSSES THE WATERS MONDAY NIGHT...THEN HIGH PRESSURE
BUILDS OVER SOUTHERN NEW ENGLAND AND THE WATERS. WINDS AND SEAS
WILL BE ABOVE SMALL CRAFT ADVISORY LEVELS PARTICULARLY TUE INTO
EARLY WED. OCEAN EFFECT SNOWS POSSIBLE TUE NIGHT INTO WED ACROSS
THE OUTER COASTAL WATERS. PERIODS OF FREEZING SPRAY POSSIBLE
ESPECIALLY MON NIGHT INTO WED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR ANZ231>235-237-
251-255-256.
FREEZING SPRAY ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR
ANZ231>235-237-250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ230-
236.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ250-254.
&&
SYNOPSIS...RLG
NEAR TERM...KJC
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/KJC
MARINE...BELK/RLGHazardous weather outlook, Jan 26, 10:08 AM EST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1008 AM EST SUN JAN 26 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-271515- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1008 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A LOW PROBABILITY FOR WIND CHILL ADVISORIES SOMETIME MONDAY NIGHT INTO THURSDAY...MAINLY LATE AT NIGHT INTO THE MORNING HOURS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-237-251-255-256-271515- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1008 AM EST SUN JAN 26 2014 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE FREEZING SPRAY WILL BE POSSIBLE TUESDAY...ESPECIALLY ACROSS THE OUTER COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-254-271515- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1008 AM EST SUN JAN 26 2014 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MORE FREEZING SPRAY WILL BE POSSIBLE MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-271515- BOSTON HARBOR-NARRAGANSETT BAY- 1008 AM EST SUN JAN 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 7:00 PM EST | Small Craft Advisory | BOX | 69 hr |
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.